Fluoxetine... going good for a week, now anxiety is back 😔

I switched from the lexapro to the Prozac (generic fluoxetine).. I felt so much better for the past five days but this morning I woke up feeling agitated and panicky. Why??? Someone please tell me this is normal because of the transition and will go away. I liked feeling normal again!! I want that feeling back!! 😦

17 Replies

oldestnewest
  • Hey. It will probably take some time for your body to adjust to the meds. That’s what my doctors say at least. Are u sticking to the correct dosage? I hope you feel better soon.

  • yes, i haven't changed the dosage at all. I was on 10 mg Lexapro and she switched me to 20 mg Fluoxetine. That's what I've been taking, since last Saturday morning - so for almost a week now, exactly.

  • That’s good. Give it some time. I’m sure you’ll feel better again soon. If you wanna chat you know where to find me

  • I'm experiencing a lot of agitation and a feeling like i can't sit still.. all night i felt that way, I couldn't sleep because of it and I took the fluoxetine come morning hoping it would make me feel better. But I feel worse now. 😕I feel like I constantly need to be moving some part of my body. Wtf is this???

  • Last night the agitated feeling left and I was so tired I slept from 930pm To 730 this morning... waking up intermittently through the night but always able to go back to sleep. I hope this keeps up. I like my sleep and i do not want to have to go back on the trazodone.

  • I know that some people really like trazadone but I think it is the devil. I went into a CBT program and it was prescribed; I gain tolerance to meds pretty quickly and the dose I was taking could have killed an elephant. My kids were little 2 and 4 maybe and my mom was here helping me...I was served divorce papers while seeking treatment for my depression (what a great guy) and my mom said my kids were crazy before bed she described it as "a circus" and then she said "but you did not move at all" I never took another one...I was afraid that my kids would find me and not be able to "wake me up"

  • was it prescribed for just sleep or for your depression? mine was prescribed with the Lexapro when I wasn't sleeping to help with my sleep. I was on it for almost four months total...but I was having dizziness and some other side effects. was never really sure what med was causing what, but now that i'm off the trazodone, i'd like to stay off.

  • Is Effexor an option for you? It helps with depression AND anxiety (although when you first start taking it or increase the dose, you are anxious for a couple days until you adjust). I take the extended release version and it is my favorite (I was on Prozac and Wellbutrin and liked the combination...Effexor does what the 2 did even better.) I also take 1 mg of Klonopin 2x daily AND 20 mg of Adderall ER twice daily. But everything works well together. (First Adderall taken with Effexor before I am out of bed) 2nd Adderall around noon. Klonopin as needed. If you switch to Effexor, take it with food. Especially until you are used to it...you can get a little shaky (I would even dry heave when my heart rate would go up...but I had been living in a constant panic attack for over 6 months...just got used to it and never realized I hadn't come out of it---that was scary to type!) Or if you aren't on a benzo (xanax or Klonopin, maybe just adding that would help with the anxiety. Sorry, I am wordy. I have been in a variety of meds...misdiagnosed...finally got some real answers in my mid 30s but went off meds for a while because my insurance didn't cover the ones that really worked for me or they would not give me the extended release Adderall and I was allergic to an inactive ingredient...it was a mess so I was a mess! (After my divorce I had state insurance because I wasn't working but going to school) Damn! I have a new appreciation for the poor who are dealing with mental health issues! Fortunately my stint with public aid was only a couple years! Ok, I got a little off topic but I hope that you are able to add or switch something up so that your anxiety is not consuming. Good luck!

  • wow, that sounds awful! a panic attack for 6 months :( that is my worst nightmare! I know it's a journey just to find what works right for you... so I guess this is mine. I just wish something would work and stay working... I am not on any benzo's - my dr won't prescribe them for me. :( I wish she'd give me some Xanax so that I could just live my life! but no such luck for me. so we are trying the Prozac still...it hasn't even been a full two weeks that I've been on it, so gonna give it some more time. plus she told me to take the traz again if I feel like I need it for sleep... I don't want to go back on it, and i'm trying to sleep without any assistance but if I have to I guess I will go back on it, as well. for now.

  • Are you on these meds for anxiety or depression? I was on Lexapro for five months then got off them slowly. I got my vitamin levels checked and found out my b12 was low. Doctors won't check them without you asking for blood work to be done for just vitamins. I got shots to raise it and it's been a journey. I'm just glad to be off of meds. Lexapro helped. I did try Prozac and it gave me crazy thoughts. I got off of it. I don't know what to tell you. I hope sharing my experience helps. Dr had me go on a no sugar high protein diet to fix my gut. I take miricale 2000 and drink Pedialyte everyday.

  • Anxiety tho I do have some symptoms of depression as well, but it's more for anxiety. thanks for sharing. yeah, its been almost 5 months for me that I've been on something and it's still like fighting a losing battle. I have some good days, but most are bleh and then some bad days as well. I just want to be normal again :'(

  • I'm just on Prozac (generic flouxetine) now as well. I was on Effexor before. I also experienced agitation on a higher dose. I lowered it down and have less of anxiety, etc. I'm needing to see my doctor to adjust other things though cause I'm kind of unstable but going through a lot now so I guess okay considering everything.

  • Yeah my Dr is only a GP and she said that my options were to increase my dose or use my trazodone for sleep. I didn't like either option, so I just told her I'd use the traz to help sleep if I needed. I want to see if I improve at all over time on the Prozac. If not, I will probably tell her I want to try a different medication but I'd probably try to wean off the Prozac first and then try another kind. Maybe Effexor or Paxil. I have heard good things about both of those SSRIs. Thanks for your feedback BELAwesome!

  • Are you able to get referred to a psychiatrist? They would understand these medications better than a GP. I'm seeing a psychiatrist.

  • I wish! I'm already seeing my GP like once every 2 weeks and a therapist about 2x a month as well and this is costing me too much as it is! :( Psychiatrists probably cost 2-3x more

  • Well it hasn't even been a full two weeks I've been on it yet,and I switched from one med to another so I think it can take some time to adjust. that's why I mentioned waiting to see if it improves...

  • I seem to be doing better on the Prozac now; still getting some tension in my muscles tho, and a little on edge at times. but for the most part, i'm not agitated or fidgety anymore. and I've been sleeping ok now. I do have some unexplained bruising though, and because of the tension in my body I've been experiencing a headache that comes and goes over the course of many days... :(

You may also like...